Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 249, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 24, 2014, 5:54 PM CDT for Holmes County, Walton County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2014, 5:54 PM CDT (22:54 UTC)
- Expired
- Aug 24, 2014, 6:24 PM CDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Holmes County, FL, Walton County, FL
The radar
The Eglin Afb radar (KEVX), 35 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
919
WUUS52 KTAE 242254
SVRTAE
FLC059-131-242345-
/O.NEW.KTAE.SV.W.0249.140824T2254Z-140824T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
554 PM CDT SUN AUG 24 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITY OF DE FUNIAK SPRINGS...
* UNTIL 645 PM CDT
* AT 552 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
13 MILES NORTH OF DE FUNIAK SPRINGS TO 13 MILES NORTHEAST OF DE
FUNIAK SPRINGS...OR ALONG A LINE EXTENDING FROM CANEY CREEK TO
PROSPERITY...AND MOVING SOUTHWEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GLENDALE...PLEASANT HILL...UNION...GORDON...SAND HILL...CLUSTER
SPRINGS...CENTER RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3100 8623 3100 8611 3098 8604 3090 8599
3085 8585 3054 8605 3048 8618 3067 8640
TIME...MOT...LOC 2254Z 031DEG 12KT 3091 8616 3083 8595
$$
42-DVD2 follow-up statements
007
WWUS52 KTAE 242307
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
707 PM EDT SUN AUG 24 2014
FLC059-242317-
/O.CAN.KTAE.SV.W.0249.000000T0000Z-140824T2345Z/
HOLMES FL-
607 PM CDT SUN AUG 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HOLMES COUNTY IS
CANCELLED...
LAT...LON 3091 8624 3087 8604 3068 8604 3055 8609
3048 8618 3067 8640
TIME...MOT...LOC 2307Z 031DEG 12KT 3088 8619 3051 8620
$$
FLC131-242345-
/O.CON.KTAE.SV.W.0249.000000T0000Z-140824T2345Z/
WALTON FL-
607 PM CDT SUN AUG 24 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL WALTON COUNTY...
AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND
GUSTS NEAR 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CANEY CREEK TO PORTLAND...OR ALONG A LINE EXTENDING FROM 12
MILES NORTH OF DE FUNIAK SPRINGS TO 9 MILES NORTH OF SANTA ROSA
BEACH...MOVING SOUTHWEST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLUSTER
SPRINGS...ALPINE HEIGHTS...LIBERTY...NEW HOME...FOX HILL...OAKWOOD
HILLS AND MOSSY HEAD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3091 8624 3087 8604 3068 8604 3055 8609
3048 8618 3067 8640
TIME...MOT...LOC 2307Z 031DEG 12KT 3088 8619 3051 8620
$$
42-DVD092
WWUS52 KTAE 242324
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
624 PM CDT SUN AUG 24 2014
FLC131-242333-
/O.CAN.KTAE.SV.W.0249.000000T0000Z-140824T2345Z/
WALTON FL-
624 PM CDT SUN AUG 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WALTON COUNTY IS
CANCELLED...
THE SEVERE STORMS HAVE MOVED INTO THE SOUTHERN WALTON COUNTY...SO
THE WARNING FOR THE CENTRAL PART OF THE COUNTY HAS BEEN CANCELLED.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
LAT...LON 3091 8624 3087 8604 3068 8604 3055 8609
3048 8618 3067 8640
TIME...MOT...LOC 2323Z 031DEG 12KT 3083 8622 3046 8623
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 1:58 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Aug 24, 1:58 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
258 PM EDT Sun Aug 24 2014
.Near Term [Through Tonight]...
An eastern U.S. trough will move off the Mid-Atlantic and
Northeast coast through the day today. In its wake middle and
upper level ridging will overspread the southeastern half of the
country. This will strengthen the surface ridge and force it
further down the Eastern Seaboard subsequently pushing a "backdoor"
front into the Tri-State region. Based on this morning's (13Z)
subjective analysis, the front was located near the SC/GA line with
a pre-frontal trough draped through central and southeast Georgia,
and another surface trough oriented northwest to southeast from
Montgomery through Cairo and down the western Florida coastline.
While the westernmost trough appears to have moved very little since
this mornings update, the pre-frontal trough appears to have
weakened under the influence of a decent area of convection across
northeast Florida and southeast Georgia.
Ongoing convection should continue its westward progress this
afternoon and interact with the aforementioned western trough most
likely conglomerating south and east of a line from Tallahassee to
Valdosta, with more of a widely scattered nature across south
Georgia. By the evening, the backdoor front will press into south
Georgia and both focus convection along it and force the remaining
and additional storms further southwest into SE Alabama and the
Florida panhandle. There is a potential for gusty to marginally
severe winds with the strongest storms today, and this will likely
be across the eastern and southeastern Big Bend of Florida in the
mid to late afternoon timeframe.
Finally, the heat will continue to be a concern today with maximum
temperatures forecast to climb to the upper 90s region-wide.
Marginal heat advisory conditions are expected today, especially
west of the majority of the convection this afternoon. This should
be the last day where both temperatures and heat indices will run
above normal.
.Short Term [Monday Through Tuesday Night]...
A deep, dry airmass will move into our forecast area Monday and
Tuesday, greatly reducing our rain chances. Although high
temperatures won't exactly be cool, they will be back to average
(lower 90s) for this time of year. Additionally, the lower
humidity and fresh east winds will make it feel more pleasant than
what we've experienced the past several days.
.Long Term [Wednesday Through Sunday]...
The GFS and ECMWF forecast an area of higher heights over the
Southeast through the period. Initially the deep layer moisture is
forecast to be limited, but by next weekend it may be sufficient
to support scattered mainly afternoon & evening storms (as opposed
to just isolated storms Wednesday through Friday). Temperatures
will be near climo, with lows in the 70s and highs in the 90s.
&&
.Aviation...
[Through 18Z Monday] VFR conditions will prevail through the TAF,
outside of showers and thunderstorms. Restrictions due to storms
are most likely at TLH, ABY, and VLD this afternoon, followed by
ECP and possibly DHN this evening.
&&
.Marine...
Northeast winds will increase overnight as the "backdoor" cold
front moves southeast across the marine area. Winds & seas will be
well above average for this time of year through at least Tuesday
night- possibly reaching advisory levels at times.
&&
.Fire Weather...
Hazardous fire weather conditions are not expected over the next
several days.
&&
.Hydrology...
After scattered storms today, expect a stretch of dry conditions
through much of this week. As a result, river stages will remain
low.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 75 93 72 92 72 / 40 10 10 20 20
Panama City 78 92 75 92 75 / 50 10 10 20 20
Dothan 73 92 69 91 70 / 40 10 10 10 10
Albany 72 92 68 92 69 / 20 0 0 10 10
Valdosta 73 92 68 91 68 / 20 10 10 20 10
Cross City 75 91 71 91 69 / 40 30 10 20 10
Apalachicola 78 92 76 90 77 / 50 10 10 20 20
&&
.TAE Watches/Warnings/Advisories...
FL...Heat Advisory until 8 PM EDT /7 PM CDT/ this evening for Calhoun-
Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
Wakulla-Inland Walton-Jackson-Lafayette-Leon-Liberty-
Madison-South Walton-Washington.
GA...Heat Advisory until 8 PM EDT this evening for Baker-Berrien-
Brooks-Calhoun-Colquitt-Cook-Decatur-Dougherty-Early-Grady-
Irwin-Lanier-Lowndes-Miller-Mitchell-Seminole-Thomas-Tift-
Worth.
AL...Heat Advisory until 7 PM CDT this evening for Coffee-Dale-Geneva-
Henry-Houston.
GM...None.
&&
NEAR TERM...HARRIGAN
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...HARRIGAN
MARINE...FOURNIER
FIRE WEATHER...HARRIGAN
HYDROLOGY...GODSEYIn the hours before
Local storm report, Aug 24, 4:32 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
532 PM EDT SUN AUG 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 SE WEBB 31.25N 85.26W
08/24/2014 HOUSTON AL LAW ENFORCEMENT
TREE DOWN AT THE 7000 BLOCK OF HIGHWAY 52 EAST
0514 PM TSTM WND DMG 2 WSW WEBB 31.25N 85.30W
08/24/2014 HOUSTON AL LAW ENFORCEMENT
TREE DOWN AT 1900 JIMBO ROAD
&&
DVDLocal storm report, Aug 24, 4:34 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
534 PM EDT SUN AUG 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG OZARK 31.45N 85.65W
08/24/2014 DALE AL 911 CALL CENTER
TREES AND POWER LINES DOWN AROUND OZARK
&&
DVDSpecial weather statement, Aug 24, 4:55 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
555 PM EDT SUN AUG 24 2014
ALZ065-068-242245-
COFFEE AL-GENEVA AL-
455 PM CDT SUN AUG 24 2014
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR COFFEE AND GENEVA
COUNTIES...
* UNTIL 545 PM CDT
AT 453 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GLENWOOD TO 5 MILES NORTH
OF SAMSON TO 7 MILES SOUTH OF SLOCOMB...OR ALONG A LINE EXTENDING
FROM CARMEN TO PINEY GROVE TO ESTO...MOVING WEST AT 25 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3154 8615 3162 8614 3162 8599 3122 8587
3100 8550 3099 8553 3100 8619 3153 8620
TIME...MOT...LOC 2155Z 070DEG 23KT 3160 8616 3118 8604
3101 8565
08-LAMERSLocal storm report, Aug 24, 4:57 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
557 PM EDT SUN AUG 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND DMG SSW VICTORIA 31.54N 85.92W
08/24/2014 COFFEE AL LAW ENFORCEMENT
TREE DOWN NEAR THE INTERSECTION OF HIGHWAY 167 AND
HIGHWAY 125
&&
DVDSpecial weather statement, Aug 24, 4:59 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
559 PM EDT SUN AUG 24 2014
FLZ008>013-112-242300-
CALHOUN FL-HOLMES FL-JACKSON FL-INLAND BAY FL-COASTAL BAY FL-CENTRAL
WALTON FL-WASHINGTON FL-
459 PM CDT SUN AUG 24 2014
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR NORTHERN
BAY...CALHOUN...HOLMES...SOUTHWEST JACKSON...EAST CENTRAL WALTON AND
WASHINGTON COUNTIES IN THE FLORIDA PANHANDLE...
* UNTIL 600 PM CDT
AT 455 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
GUSTY WINDS OCCURRING WELL OUT AHEAD OF THUNDERSTORMS. THE LEADING
EDGE OF THESE GUSTY WINDS WERE ALONG A LINE EXTENDING FROM HARTFORD
TO 11 MILES NORTH OF BLOUNTSTOWN...MOVING SOUTHWEST AT 25 MPH.
WINDS GUSTS UP TO 40 MPH ARE POSSIBLE...AND THEY MAY OCCUR WITH NO
ACCOMPANYING RAINFALL OR THUNDER.
LAT...LON 3071 8604 3094 8603 3099 8596 3100 8555
3062 8494 3052 8499 3045 8500 3042 8504
3041 8502 3031 8506 3024 8535 3034 8550
3070 8605
TIME...MOT...LOC 2157Z 046DEG 23KT 3107 8575 3059 8504
08-LAMERSSpecial weather statement, Aug 24, 5:42 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
642 PM EDT SUN AUG 24 2014
FLZ007-008-242315-
NORTH WALTON FL-CENTRAL WALTON FL-
542 PM CDT SUN AUG 24 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL WALTON
COUNTY...
* UNTIL 615 PM CDT
AT 539 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR DE FUNIAK SPRINGS...OR NEAR ARGYLE...MOVING
SOUTHWEST AT 20 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3082 8607 3080 8604 3071 8604 3070 8603
3060 8611 3071 8625
TIME...MOT...LOC 2242Z 042DEG 16KT 3073 8608
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 3:20 PM CDT | Special Marine Warning | TAE | 55 min | |
| Aug 24, 3:44 PM CDT | Special Marine Warning | TAE | 61 min | |
| Aug 24, 3:57 PM CDT | Severe Thunderstorm Warning | TAE | Leon | 33 min |
| Aug 24, 4:49 PM CDT | Special Marine Warning | TAE | 56 min | |
| Aug 24, 4:59 PM CDT | Special Weather Statement | TAE | Calhoun, Holmes, Washington | 61 min |
| Aug 24, 5:42 PM CDT | Special Weather Statement | TAE | Walton | 33 min |
| Aug 24, 5:44 PM CDT | Special Marine Warning | TAE | 61 min | |
| Aug 24, 5:56 PM CDT | Special Marine Warning | TAE | 64 min | |
| Aug 24, 6:11 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 34 min |
| Aug 24, 6:12 PM CDT | Special Marine Warning | TAE | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.